Hail, Bosque
- When
- December 23, 5:55 PM CST
- Where
- Bosque County, Iredell
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.983, -97.867
Hail one inch deep on the ground.
17 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 23, 3:56 PM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION...ADD DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 356 PM CST MON DEC 23 2002 COLD FRONT CAN BE SEEN DRIVING SOUTH THROUGH NORTH TEXAS. AT 315 PM...IT EXTENDED FROM NEAR LUFKIN SOUTHWEST TO JUST NORTH OF AUSTIN. SEVERE WEATHER IS STILL POSSIBLE THROUGH MID EVENING FOR THE SOUTHEAST PORTION AS ANOTHER PIECE OF ENERGY MOVES TOWARDS NORTH TEXAS (THE ENERGY IS NOW NEAR DEL RIO). HOWEVER...SINCE A SUBSTANTIAL COLD FRONT IS SURGING SOUTH OF OUR AREA...THE MAIN THREAT WILL BE FOR LARGE HAIL AND HEAVY RAIN AS EXCELLENT MID LEVEL LAPSE RATES MOVE OVER SOUTHEAST TEXAS. OVERNIGHT...COLDER LOW LEVEL AIR WILL BEGIN TO INFILTRATE NORTH TEXAS AS THE 850 MB LOW SLIDES OFF TO THE EAST AND NORTHEAST. WITH THE UPPER LOW SLOWLY MOVING BY TO OUR NORTHWEST...THE COLD AIR WILL TAKE ITS TIME DIGGING INTO THE REGION...WITH THE COLDEST AIR TONIGHT MOVING DOWN THE CAPROCK INTO WEST CENTRAL TEXAS. BY THE TIME COLD ENOUGH AIR INFILTRATES THE REGION...PRECIP SHOULD BE QUITE LIGHT. WITH THE RECENTLY WARM GROUND...I AM NOT EXPECTING ANY PROBLEMS WITH FROZEN PRECIP TO OUR NORTHWEST LATE TONIGHT. WITH SOME MID LEVEL MOISTURE PROGGED TO MOVE OVERHEAD TUESDAY...LEFT IN A CHANCE OF LIGHT PRECIP...WHICH BY MID MORNING TUESDAY SHOULD BE A MIX OF FROZEN PRECIP FOR THE NORTH AND NORTHWESTERN PORTIONS. AGAIN...THE GROUND BEING RECENTLY VERY WARM...AND ONLY LIGHT PRECIP EXPECTED...THERE SHOULD BE NO PROBLEMS. IN ANY CASE...IT WILL FEEL LIKE CHRISTMAS WITH CLOUDY SKIES AND A COLD NORTHERLY WIND BLOWING. THE NEXT SYSTEM WILL MOVE THROUGH THURSDAY...WITH ONLY A SLIGHT CHANCE OF PRECIPITATION. THE WEEKEND WILL FEATURE PARTLY CLOUDY SKIES AND SEASONABLE TEMPERATURES. FCSTID = 30 DFW 33 39 27 49 / 50 30 0 0 ACT 38 41 29 51 / 70 20 0 0 PRX 33 38 27 49 / 60 30 0 0 DTO 32 38 26 48 / 30 30 0 0 TKI 33 38 27 49 / 50 30 0 0 DAL 33 39 28 49 / 50 30 0 0 TRL 34 39 28 50 / 60 20 0 0 CRS 39 41 29 52 / 70 20 0 0 TPL 40 42 30 53 / 60 20 0 0 .FWD...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 405 PM CST MON DEC 23 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE SOUTHEAST SECTIONS OF NORTH TEXAS...GENERALLY SOUTH OF AN ATHENS... WACO...TO KILLEEN LINE. A COLD FRONT WILL MOVE SOUTH OF NORTH TEXAS EARLY THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES EASTWARD FROM NORTHERN MEXICO. AS THE COLD FRONT MOVES INTO SOUTH TEXAS...THE THREAT OF SUPERCELL THUNDERSTORMS WILL DIMINISH...HOWEVER...LOW LEVEL MOISTURE AND MID LEVEL INSTABILITY WILL BE SUFFICIENT FOR A FEW ELEVATED SEVERE THUNDERSTORMS TO FORM ACROSS THE SLIGHT RISK AREA. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND LOCALLY HEAVY RAIN WITH SOME URBAN STREET FLOODING POSSIBLE. RAIN AND THUNDERSTORMS ARE POSSIBLE ACROSS THE REMAINDER OF NORTH TEXAS THIS EVENING...AS ENERGY ASSOCIATED WITH THE UPPER LOW TRANSLATES ACROSS THE REGION. HOWEVER...INSTABILITY WILL BE LIMITED AND STORMS ARE NOT EXPECTED TO BECOME SEVERE. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN THREAT. TEMPERATURES WILL SLOWLY COOL OVERNIGHT AND LIGHT RAIN MAY BECOME MIXED WITH LIGHT SNOW OR SLEET ACROSS THE NORTHWEST SECTIONS LATE TOWARD MORNING...GENERALLY NORTHWEST OF A GAINESVILLE...MINERAL WELLS...TO EASTLAND LINE. NO SNOW OR SLEET ACCUMULATIONS ARE EXPECTED AT THIS TIME...HOWEVER...AS TEMPERATURES COOL TO NEAR FREEZING TOWARD MORNING...SOME SLICK SPOTS COULD DEVELOP ON BRIDGES AND OVERPASSES. .DAYS TWO THROUGH SEVEN... SOME LIGHT RAIN...MIXED WITH SLEET OF LIGHT SNOW IS POSSIBLE TUESDAY MORNING...GENERALLY NORTH OF A EMORY...HILLSBORO...TO GOLDTHWAITE LINE...NO ACCUMULATIONS ARE EXPECTED. ALL PRECIPITATION SHOULD END TUESDAY AFTERNOON AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE MISSISSIPPI VALLEY. THERE IS A SLIGHT CHANCE OF LIGHT RAIN...POSSIBLY MIXED WITH LIGHT SNOW ON THURSDAY ACROSS THE NORTHERN SECTIONS...AS A FAST MOVING UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. NO MEASURABLE PRECIPITATION IS EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THESE WEATHER HAZARDS. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS EVENING SOUTH OF AN...ATHENS...WACO...TO KILLEEN LINE.
The Dallas/Ft Worth radar (KFWS), 84 km away, was scanning. The volume nearest the first event began at 23:55 UTC.
17 hail. Local standard time, as filed.
Hail one inch deep on the ground.
Hail covered highways caused several vehicles to slide off Highway 6 south of Clifton.
Occurred on Interstate 35, 2 miles north of the Leon/Freestone county line.
Hail covered Highway 34 south of Quinlan.
Occurred in the Westwood section of Palestine.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326769, 5326770, 5326771, 5326772, 5326773, 5326774, 5326775, 5326776, 5326777, 5326865, 5326866, 5326867, 5326768, 5326868, 5326887, 5326888, 5326889.